Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 218, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 25, 2002, 10:54 PM CDT for Pawnee County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2002, 10:54 PM CDT (03:54 UTC)
- Expired
- Jul 25, 2002, 11:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Pawnee County, NE
The radar
The Topeka radar (KTWX), 127 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3184 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
911
WUUS53 KOAX 260354
SVROMA
NEC133-260430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
1054 PM CDT THU JUL 25 2002
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PAWNEE COUNTY IN SOUTHEAST NEBRASKA
* UNTIL 1130 PM CDT
* AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL OVER BURCHARD...OR ABOUT 22
MILES EAST OF BEATRICE. MOVEMENT WAS SOUTHEAST AT 25 MPH.
* SOME LOCATIONS AFFECTED...
PAWNEE CITY...TABLE ROCK
DU BOIS
LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR
HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS.
LAT...LON 4027 9633 4016 9646 3999 9622 4001 9603
4015 9601
MEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:05 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 25, 9:05 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 905 PM CDT THU JUL 25 2002 CURRENT WATER VAPOR IMAGERY AND THIS EVENINGS UPPER-AIR ANALYSIS INDICATE A POTENT SHORTWAVE OVER WY, TRANSLATING EWD. IN THE LOW-LEVELS, 01Z SUBJECTIVE SURFACE ANALYSIS AND RUC DATA DEPICT A VERY UNSTABLE AIRMASS JUST TO THE N OF A STATIONARY BOUNDARY THAT STRETCHES ACROSS NRN KS INTO SRN IA. ALTHOUGH THE 26/00Z OAX SHOWED A CONSIDERABLE AMOUNT OF CIN STILL PRESENT, MOISTURE POOLING JUST TO THE N OF THE BOUNDARY TO OUR S IS LIKELY RESULTING IN MORE CAPE AND LESS CIN ACROSS OUR SRN ZONES. OVER THE PAST HOUR THE CONVECTIVE COMPLEX MOVING OUT OF WRN NEB HAS BEEN STRENGTHENING, AND WE EXPECT THIS TREND TO CONTINUE AS IT ENCOUNTERS THE AXIS OF MAXIMUM CAPE, CURRENTLY OVER S-CNTRL NEB. CURRENT PROFILER DATA FROM FBY INDICATES WEAK LOW-LEVEL WINDS WITH A MARGINAL AMOUNT OF DEEP-LAYER SHEAR. HOWEVER, WITH THE APPROACH OF THE WY SHORTWAVE, WINDS SHOULD INCREASE THROUGHOUT THE ATMOSPHERE. THUS, WOULDNT BE SURPRISED TO SEE A SEVERE MCS MOVE THROUGH THE AREA OVERNIGHT. CURRENT RADAR TRENDS INDICATE THAT THE CONVECTION IS MOVING EWD MORE RAPIDLY THAN THE 25/18Z ETA AND 26/00Z RUC PROGS. THUS, WE WILL INCREASE THE LOWER END POPS ACROSS OUR CWFA. OTHERWISE, ONLY SOME MINOR CHANGES TO THE FORECAST ARE ANTICIPATED. THE UPDATED ZONES WILL BE OUT SHORTLY. MEAD --415 PM CDT ISSUANCE-- FORECAST CONCERNS CONT AROUND PRECIP CHANCES AND TEMPS. SYNOPSIS...REMNANT OUTFLOW BOUNDARY SEPARATES VERY HOT TEMPS IN NORTHEAST KS FROM SOMEWHAT COOLER AIR IN ERN NEB. APPEARS THAT RIDGING ALOFT AHEAD OF STRONG SHORT WAVE EMERGING FROM WY HAS TENDED TO KEEP THE LID ON CONVECTION. SOMEWHAT DIRER AIR AT LOW LEVELS MAY ALSO BE HELPING LID. SHORT TERM...EXPECT WY SHORT WAVE TO SUPPORT EASTWARD PROPAGATING MCS SIMILAR TO MODELS. THIS WILL LIKELY REACH OUR AREA LATE TONIGHT...WITH ONLY A SLIGHT CHANCE NEAR THE OLD OUTFLOW BOUNDARY BEFORE THAT. PRECIP WILL BE FADING AS IT GETS TO OUR AREA...BUT WILL BE SUPPORTED BY MID LEVEL MOIST ADVECTION FOR A WHILE BEFORE DYING OUT AND MOVING EAST IN THE MORNING. THERE MAY BE TIME FOR THE ATMOSPHERE TO RELOAD CAPE BY LATE AFTERNOON OR EVENING...FOR ANOTHER ROUND OF TSTMS FRI NIGHT. UPPER SUPPORT DOES NOT LOOK AT GOOD. LATER PERIODS ARE GENERALLY A MESS OF WEAK WAVES EMERGING FROM WESTERN TROUGH ALONG WITH SFC BOUNDARIES BOTH FRONTAL AND OUTFLOW. JUST WENT FOR GENERAL TRENDS EXCEPT FOR SUGGESTIONS OF ANOTHER MCS SUN NIGHT IN A COUPLE OF MODEL RUNS. HOT IN THE SOUTH...BUT PROBABLY NOT EXCEEDING ADVISORY CRITERIA IN A SUSTAINED WAY. SITUATION CHANGES MONDAY AS WE GET INTO DRIER NW FLOW ALOFT. COOLER AND NO MENTION OF TSTMS MON NIGHT INTO THUR. POLLACK .OMA...NONE. MEAD
In the hours before
Special weather statement, Jul 25, 5:20 PM CDT, 5 hours 34 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 PM CDT THU JUL 25 2002 STORM SPOTTERS MAY BE NEEDED OVER PORTIONS OF SOUTHEAST NEBRASKA THIS EVENING...AND ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA LATE TONIGHT. A STATIONARY FRONT WILL REMAIN IN PLACE FROM NORTHWEST KANSAS INTO NORTHERN MISSOURI TONIGHT. THE ATMOSPHERE IS QUITE UNSTABLE IN THE VICINITY OF THE FRONT...AND THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS EVENING. MODERATE AMOUNTS OF VERTICAL WIND SHEAR SUGGEST THE POTENTIAL FOR SOME SEVERE STORMS...WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS BEING THE PRIMARY HAZARDS. LOCATIONS MOST LIKELY TO BE AFFECTED BY ANY SEVERE WEATHER ARE SOUTH OF AN AUBURN TO FAIRBURY LINE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING OVER WESTERN NEBRASKA...AND THEN MOVE EAST ACROSS THE STATE OVERNIGHT. THESE STORMS WILL PROBABLY NOT MOVE INTO THE AREA UNTIL AFTER MIDNIGHT. DAMAGING STRAIGHT LINE WINDS...LARGE HAIL AND LOCALIZED FLOODING WILL BE THE MAIN HAZARDS ASSOCIATED WITH THESE THUNDERSTORMS. UNSETTLED WEATHER IS LIKELY TO CONTINUE THROUGH THE WEEKEND... AS A FRONT REMAINS DRAPED ACROSS THE CENTRAL PLAINS...AND A SERIES OF UPPER DISTURBANCES MOVE EAST OUT OF THE ROCKIES. THE GREATEST RISK OF SEVERE WEATHER WILL BE IN THE LATE AFTERNOON AND OVERNIGHT HOURS...BOTH SATURDAY AND SUNDAY. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). MEAD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 11:25 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 35 min |
| Jul 26, 6:20 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.